MAUDE Adverse Event Report: STERILMED, INC. SAW BLADE SAGITTAL DUAL CUT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STERILMED, INC. SAW BLADE SAGITTAL DUAL CUT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number STR4135-089-064
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Date of event, exact date is unknown, however this occurred in (b)(6) 2019.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6), female patient underwent a total knee revision with a reprocessed saw blade sagittal dual cut and the reciprocating saw blade broke during the procedure.
 
Additional Manufacturer Narrative
Additional information was received on january 8, 2020.The device was a new device and not a sterilmed reprocessed device.A stryker handpiece was used.The tip portion of the blade broke.There was no difficulty noticed before the device broke.There were no specific procedural or patient circumstance that contributed to the break.Replacement device of the same type was used to complete the procedure successfully.There was no patient injury or patient consequence.Per the additional information received, this device is not a sterilmed device therefore this event is not mdr reportable.Manufacturer's ref.No: (b)(4).

Brand Name
SAW BLADE SAGITTAL DUAL CUT
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key9569527
Report Number2134070-2020-00001
Device Sequence Number10872228
Product Code GFA
UDI-Device Identifier10888551030755
UDI-Public10888551030755
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTR4135-089-064
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age47 YR
Patient Weight81